MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV5-18-125-9-40
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
Foreshortened 40 to 30, the drs approx measurement.Patient outcome: no patient impact reported sg 12jan2024 patient/event info - notes: the following information has been received via phone call on 12jan2024.Sg 12jan2024 3.32 are images of the device or procedure available? no 3.33 at what stage of the procedure did the complaint occur? removing the introducer.3.34 details of access sheath used (name, fr size, length)? bmx penumbra 3.35 what was the target location for the stent? intracranial vessel 3.36 was the product inspected for kinks or damage before use? unknown 3.37 was the device used percutaneously? yes 3.38 was the device flushed through both flushing port before the procedure, as per ifu? n/a 3.39 was pre-dilation performed ahead of placement of the stent? n/a 3.40 was post-dilation performed after the placement of the stent? n/a 3.41 details of the wire guide used (name, diameter, hyrdophyllic)? n/a 3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? focal stenosis 3.43 was resistance encountered when advancing the wire guide to the target location? no 3.44 was resistance encountered when advancing the delivery system to the target location? no 3.45 how did the physician deal with this resistance? n/a 3.46 was the approach ipsilateral or contralateral? ipsilateral 3.47 did the tip of the delivery system cross the target location? yes 3.48 was the delivery system tracked around a tight angle in the patient anatomy? 3.49 was the delivery system damaged/kinked/twisted during deployment? no 3.50 was the handle pulled towards the hub during deployment? no 3.51 was the delivery system pushed during deployment? n/a 3.52 was the stent deployed smoothly / without resistance? n/a ¿ if no, please detail any difficulty experienced during deployment: n/a 3.53 what artery was the stent placed in? unknown 3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? yes 3.55 did the patient have any pre-existing conditions? yes ¿ if yes, please specify: idiopathic intracranial hypertension 3.56 did the patient require any additional procedures as a result of this event? no 3.57 what intervention (if any) was required? n/a 3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 28-jun-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: the ziv5-18-125-9-40 device of lot number c2082304 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/or label: there is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0043) states the following: "the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries." image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of off label use was determined from the investigation.From the information available, it is known that the device was used to treat transverse venous stenosis in the intracranial vessel for which they are not intended.Using a device outside its validated intended area of use, means we cannot predict how the device will perform.As per engineering input, the use of device in such a manner could not be assessed as anything other than off label.As per d00213689, rev006, off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for potential similar events.Summary: according to the initial reporter, the stent foreshortened 40 to 30, the drs approx measurement.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, there was no no patient impact reported.Investigation findings conclude that a definitive root cause of off label use was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.From the information given, it is known that the device was used to treat transverse venous stenosis in the intracranial vessel for which they are not intended.As previously stated, the ifu states that ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries".Complaints of this nature will continue to be monitored for potential similar events.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18666959
Report Number3001845648-2024-00043
Device Sequence Number12830589
Product Code NIO
UDI-Device Identifier10827002437866
UDI-Public(01)10827002437866(17)260818(10)C2082304
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Catalogue NumberZIV5-18-125-9-40
Device Lot NumberC2082304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/11/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale